MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 44MM SEMI CONSTRAINED EPLUS

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 44MM SEMI CONSTRAINED EPLUS
Model Number 509-03-044
Health Effect - Clinical Code Fall (1848)
Date of Event 03/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fell and disassociation.The previous surgery and the surgery detailed in this event occurred 11 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned to manufacturer and examined by registered medical assistant (rma) at djo surgical.A review of the device history records (dhr) indicates that the parts were initially manufactured and the device labeling was found to have been released with an error in the sterilization method icon.The devices were subsequently reworked.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within expiration date at the time of the previous surgery.Review of the complaint history indicates that it is extremely unusual for a properly installed humeral insert to dissociate from the humeral stem.The root cause of this complaint cannot be determined.The patient's ongoing use of the device presumably resulted in extreme damage to the insert, obscuring possible evidence.Factors that may have contributed to this incident include pre-existing conditions of the patient including a possible seizure disorder, patient activity level and noncompliance with post-operative instructions, possible improper installation of the humeral insert, possible mislabeling, resulting in the implantation of a size 40 humeral insert instead of a size 44.Rma examination: the receipt of rma was delayed and misplaced for a period of time.When it was delivered to the complaints department, there was no documentation accompanying the part.Due to the unusual complaint description and the small number of open complaints pending return of an explant, the agent for this complaint was contacted with a photograph of the returned, damaged insert and asked to confirm that it was the insert he returned.It can be reasonably assumed that the part examined is the incident part, despite the loss of traceability.Review of the rma indicates that the part removed during surgery was a 509-03-044, ar, small socket insert, 40mm, +4 offset, semi constrained eplus.Due to the extensive damage resulting from the continued use after dissociation, the lot number is not legible.See attached photos.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - patient fell on shoulder causing disassociation of the insert from the stem.The patient contacted the surgeon roughly 5 weeks later dislocated.The poly was extremely worn as it was loose from the disassociation.(no pieces left in patient).

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
AR, SMALL SOCKET INSERT, 44MM SEMI CONSTRAINED EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10560569
Report Number1644408-2020-00789
Device Sequence Number11468915
Product Code KWS
UDI-Device Identifier00190446257684
UDI-Public(01)00190446257684
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Model Number509-03-044
Device Catalogue Number509-03-044
Device Lot Number964W1000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-44-101 LOT 877C1045
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR